MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA STEM: QUADRA-H CEMENTLESS, HA COATED STD STEM SIZE 2; CEMETLESS HIP STEM

MEDACTA INTERNATIONAL SA STEM: QUADRA-H CEMENTLESS, HA COATED STD STEM SIZE 2; CEMETLESS HIP STEM
Model Number 01.12.022
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/06/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 05 october 2020: lot 091043: (b)(4) items manufactured and released on 04-june-2009.Expiration date: 2014-04-30.No anomalies found related to the problem.To date all items of the same lot have been already sold without any similar reported event since 01-jan-2016.Clinical evaluation performed by medical affairs director: hip revision surgery performed 10 years after cementless total hip arthroplasty in a (b)(6) year old woman.According to the report, the reason of stem removal is impingement with the acetabular component.Radiographic images provided show the presence of suboptimal acetabular component position.We cannot tell if this was the initial position or the result of cup migration.This has probably caused abnormal wear of the acetabular insert that resulted in extensive osteolytic damage to the femoral bone, causing loosening of the stem.The reason of stem removal is hardly related to an implant malfunction.
 
Event or Problem Description
Revision surgery 9 years and 11 months after primary surgery for impingement of medacta devices with the acetabular shell of competitor.The surgeon revised successfully the medacta stem and head.

Brand Name
STEM: QUADRA-H CEMENTLESS, HA COATED STD STEM SIZE 2
Common Device Name
CEMETLESS HIP STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key10725241
Report Number3005180920-2020-00725
Device Sequence Number19669396
Product Code JDI
UDI-Device Identifier07630030802034
UDI-Public07630030802034
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K082792
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2014
Device Model Number01.12.022
Device Catalogue Number01.12.022
Device Lot Number091043
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2020
Initial Report FDA Received Date10/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR